|Lipodistrofia and how to eliminate
Mar 31, 2003
I'm on Zerit, Viramune and Ziagen for a least 3 years. My triglyceride/cholesterol/sugar are I little be high. Now I'm CD4 at 580 and VL undetectable. The lipo really bothers me. I made a surgery six months ago but now the lipo appeared on my neck again. I would like to know how I can eliminate this "Buffalo Hump" Please give me your opinion on what would you suggest to your patient in the same condition. I appreciate your work and I would like to take this opportunity to thank you. Sorry for my poor English, I am Latin and living in Venezuela. Richard
Response from Dr. Dieterich
One thing you could do would be to switch off the zerit. It is well known to cause mitochondrial toxicity which can cause the buffalo hump. Some people have used growth hormone to reduce the size. Surgery is usually not successful for long. Good luck! DTD
I'm hoping this is the answer
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.